Contact: +91-9711224068
International Journal of Fisheries and Aquatic Studies
  • Printed Journal
  • Indexed Journal
  • Refereed Journal
  • Peer Reviewed Journal

(ICV-Poland) Impact Value: 76.37, Impact Factor: RJIF 5.69
E-ISSN: 2347-5129, P-ISSN: 2394-0506

International Journal of Fisheries and Aquatic Studies

2017, Vol. 5, Issue 1, Part F

Scale characteristics of Acanthopagrus bifasciatus (Forsskål, 1775) from the Southern Red Sea, Egypt


Author(s): Usama M Mahmoud, Fahmy I El-Gammal, Sahar F Mehanna and Samia M El-Mahdy

Abstract: Acanthopagrus bifasciatus is a member of family Sparidae. It is a tropical coastal fish species dis­tributed throughout the Red Sea and the western Indian Ocean. In the present study, 253 scales from ten specimens of A. bifasciatus (170- 350 mm Total length) were examined to elucidate their scale characteristics. A wide spectrum of intraspecific variation between different body regions of A. bifasciatus was recorded in terms of scale morphometric indices and primary and tertiary radii counts. The scale characters including rostral field, outer and inner lateral circuli, grooves, denticles, focus region, granulation in caudal field and lateral line canal were studied. Scale morphology and ultrastructure characteristics are important for fish identification, taxonomy and phylogeny.

Pages: 417-422  |  615 Views  26 Downloads

Download Full Article: Click Here

How to cite this article:
Usama M Mahmoud, Fahmy I El-Gammal, Sahar F Mehanna and Samia M El-Mahdy. Scale characteristics of Acanthopagrus bifasciatus (Forsskål, 1775) from the Southern Red Sea, Egypt. International Journal of Fisheries and Aquatic Studies. 2017; 5(1): 417-422.
ADVERTISEMENT
Mosquito Journal
Call for book chapter
International Journal of Fisheries and Aquatic Studies
Journals List Click Here Research Journals Research Journals